Alert archive / Oregon / Gale Watches in 2011
Gale Watch 12, NWS Medford, OR
NWS Medford, OR issued this gale watch at Mar 22, 2011, 2:27 PM PDT. It took effect at Mar 23, 2011, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 2:27 PM PDT (21:27 UTC)
- In effect from
- Mar 23, 2011, 5:00 PM PDT
- Expired
- Mar 23, 2011, 3:33 AM PDT
- In force
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Mar 22, 9:22 AM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 22, 9:22 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
922 AM PDT TUE MAR 22 2011
.SHORT TERM...UPDATED TODAYS FORECAST. BASED ON CURRENT RADAR AND
SATELLITE IMAGERY THERE ARE ONLY A FEW LIGHT ISOLATED SHOWERS OVER
THE AREA THIS MORNING. MOST THE SHOWERS ARE CONCENTRATED FROM
MOUNT SHASTA CITY NORTHEAST INTO EASTERN SISKIYOU COUNTY...AND
SOUTHERN KLAMATH AND LAKE COUNTIES. EXPECT SHOWERS TO DECREASE
THIS AFTERNOON AS A WEAK SHORTWAVE MOVES EAST.
THE NEXT LOW THAT IS MOVING TOWARDS THE NORTHERN CALIFORNIA COAST
IS LOCATED NEAR 37N 130W. THIS LOW IS FORECAST TO MOVE EAST
NORTHEAST TO THE NORTHERN CALIFORNIA COAST THIS EVENING AND
TONIGHT THEN MOVE NORTHWARD ALONG THE SOUTHERN OREGON COAST
WEDNESDAY. SATELLITE IMAGERY IS NOT SHOWING SIGNIFICANT COLD TOPS
WITH THIS LOW. ALSO THE MODELS HAVE BACKED OFF ON THE
PRECIPITATION FORECAST OVER THE AREA...INCLUDING FOR THE MOUNT
SHASTA AREA. THE NAM IS STILL INDICATING AROUND THREE QUARTERS OF
AN INCH TO AN INCH OF PRECIPITATION NEAR MOUNT SHASTA FROM
TONIGHT THROUGH WEDNESDAY MORNING AS A SOUTHERLY LOWER LEVEL JET
FEEDS MOISTURE INTO THE AREA. THIS WOULD LIKELY BRING SNOW
ACCUMULATIONS OF 6 TO 12 INCHES TO THE MOUNT SHASTA AREA. SO HAVE
ISSUED WINTER STORM WARNINGS FOR ZONES 82 AND 83. ELSEWHERE EXPECT
MAINLY LIGHT PRECIPITATION.
A SECOND LOW THAT MOVES IN BEHIND THE FIRST...WEDNESDAY NIGHT AND
THURSDAY...WILL BE THE FOCUS OF TODAYS FORECAST. THIS LOW IS
FORECAST TO BRING MORE MOISTURE INTO THE CWA...ESPECIALLY FOR
SISKIYOU COUNTY WITH THE FOCUS AGAIN ON MOUNT SHASTA AREA. ALSO
WESTERN SISKIYOU MAY SEE MODERATE TO HEAVY PRECIPITATION. OTHER
AREA OF THE CWA WILL MAINLY SEE LIGHT PRECIPITATION WITH AREAS OF
MODERATE PRECIPITATION POSSIBLE ALONG THE COAST.
SNOW LEVELS ARE EXPECTED TO RANGE BETWEEN 2500 TO 3500 TONIGHT
THROUGH THURSDAY.
&&
.AVIATION...ISOLATED SHOWERS ARE OVER THE AREA...MAINLY EAST OF
THE CASCADES. VFR CONDITIONS EXPECTED AT ALL TERMINALS THROUGH
THIS AFTERNOON. ALTHOUGH SOME ISOLATED MOUNTAIN OBSCURATIONS WILL
CONTINUE THIS MORNING EAST OF THE CASCADES IN SHOWERS. A LOW
MOVING TOWARDS THE AREA WILL BRING PRECIPITATION TONIGHT WITH
HEAVIEST ACTIVITY NEAR MOUNT SHASTA.
BEGINNING THIS EVENING BETWEEN 03Z AND 06Z...EXPECT WIDESPREAD
MVFR CIGS AND AREAS OF IFR CIGS AND VISIBILITIES TO DEVELOP IN
SOUTHERN AND EASTERN SISKIYOU COUNTY...INCLUDING KMHS...AND
CONTINUING THROUGH WEDNESDAY MORNING. ELSEWHERE...EXPECT VFR
CONDITIONS WITH AREAS OF MVFR CIGS IN SNOW SHOWERS...MAINLY FROM
THE CASCADES EAST TONIGHT THRU WEDNESDAY MORNING. AREAS OF MOUNTAIN
OBSCURATIONS AREA ALSO EXPECTED TONIGHT AND WEDNESDAY MORNING WITH
WIDESPREAD MOUNTAIN OBSCURATIONS NEAR KMHS.
&&
.PREV DISCUSSION... /ISSUED 233 AM PDT TUE MAR 22 2011/
DISCUSSION...
EVERYTHING STILL LOOKS ON TRACK FOR A VERY HEAVY SNOW EVENT OVER
PORTIONS OF NRN CALIFORNIA, BUT ESP IN THE SHASTA AREA. THIS WILL
BE A DOUBLE WHAMMY THAT I WILL TALK ABOUT IN A MOMENT.
IN THE MEANTIME, THINGS ARE PRETTY QUIET OVER THE MFR FA ATM.
THERE IS STILL SOME RESIDUAL LIGHT SNOW OVER ERN MODOC CTY THIS
MORNING WHICH SHOULD BE WINDING DOWN SHORTLY. RADAR ALSO CONTINUES
TO SHOW SOME VERY WEAK RETURNS OVER THE COASTAL ZONES AND WHILE A
FEW LIGHT SHOWERS ARE PROBABLY STILL GOING ON UNDER THE RADAR
THERE, NONE HAVE BEEN HITTING ANY GAUGES. TODAY WILL BE PRETTY
DECENT FOR MOST OF SW OR AND NRN CA AS WE AWAIT THE NEXT IN A
SEEMINGLY ENDLESS STRING OF PACIFIC STORMS. WE WILL SEE SOME SUN
PEAK THROUGH TODAY BUT WILL HAVE TO KEEP AT LEAST A SLIGHT CHC OF
PRECIP GOING MOST PLACES AS WE SEE SOME WEAK AFTERNOON CONVECTION
- SIMILAR TO YESTERDAY.
THE NEXT STORM NOW ROUNDING THE BASE OF THE LONG WAVE TROUGH NEAR
37N/133W WILL TURN NE AND MOVE INTO NRN CA TONIGHT. PRECIP SHOULD
BEGIN FILLING IN AROUND THE SHASTA AREA LATE THIS AFTERNOON AND
THEN INCREASE TONIGHT AS UPSLOPE FLOW STREGTHENS. THE MODELS
CONTINUE TO SHOW THE HEAVIEST PRECIP STAYING SOUTH SISKYOU COUNTY
EXCEPT FOR THE UPSLOPE INTO SHASTA, SO AM NOT INCLINED TO HOIST
ANY NEW HEADLINES ATM. SINCE THE SNOW DOESN'T REALLY GET GOING
IN ERNEST UNTIL TONIGHT EVEN IN SHASTA, WILL LET THE DAY SHIFT
HAVE ANOTHER LOOK BEFORE UPGRADING THE WATCH. PRECIP TONIGHT
SHOULD REMAIN LARGELY SOUTH OF THE OR/CA BORDER THUS THE REST OF
US WILL JUST SEE CLOUDS WITH AREAS OF VALLEY RAIN AND MOUNTAIN
SNOW, BUT PROBABLY NOTHING SIGNIFICANT.
SNOW MAY LET UP A LITTLE LATE TOMORROW IN THE SHASTA AREA BEFORE
THE NEXT PUNCH ARRIVES TOMORROW NIGHT. THIS SECOND BLAST TAKES A
MORE NORTHERLY TRACK AND THUS THE FOCUS OF THE PRECIP SHIFTS NORTH
AS WELL AND WILL INCLUDE WESTERN SISKYOU COUNTY IN ADDITION TO
SHASTA THIS TIME. WHILE MY OREGON AND EASTSIDE COUNTIES STAND A
DECENT CHANCE OF PRECIP WITH THIS SECOND WAVE, IT STILL DOESN'T
LOOK REAL SIGNIFICANT ANYWHERE EXCEPT SISKYOU COUNTY.
THE LATEST EXTENDED MODEL GUIDANCE STILL PROVIDES LITTLE LIGHT AT
THE END OF THE TUNNEL. THIS PARADE OF STORMS LOOKS TO CONTINUE FOR
THE FORESEEABLE FUTURE WITH SHORT BREAKS IN BETWEEN. IT IS LIKELY
THAT WET, UNSETTLED, AND COOL WEATHER WILL CONTINUE THROUGH THIS
UPCOMING WEEKEND AND PROBABLY BEYOND. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT ABOVE 3000 FEET FOR CAZ080.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY
ABOVE 3000 FEET FOR CAZ082.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT FRIDAY
FOR PZZ350-356-370-376.
CCHazardous weather outlook, Mar 22, 11:09 AM PDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 1109 AM PDT TUE MAR 22 2011 CAZ083-231815- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 1109 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED EFFECTIVE FROM 8 PM TONIGHT THROUGH 5 AM PDT FRIDAY. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING CONTINUES UNTIL 5 AM PDT FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-231815- SOUTH CENTRAL SISKIYOU COUNTY- 1109 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING HAS BEEN ISSUED ABOVE 3000 FEET EFFECTIVE FROM 8 PM TONIGHT THROUGH 5 AM PDT FRIDAY. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING CONTINUES UNTIL 5 AM PDT FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-231815- WESTERN SISKIYOU COUNTY- 1109 AM PDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH REMAINS IN EFFECT FOR AREAS ABOVE 3000 FEET FROM WEDNESDAY AFTERNOON UNTIL LATE THURSDAY NIGHT. PLEASE SEE LATEST WATCH MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WATCH REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OR
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:27 PM PDT | Hazardous Seas Watch | MFR | 13 hr | |
| Mar 22, 8:55 AM PDT | Winter Storm Warning | MFR | Siskiyou | 66 hr |
| Mar 22, 2:22 PM PDT | High Wind Watch | MFR | Siskiyou | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.